Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
199 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are there any side effects of taking benadryl for stuffy nose,sore throat and ear pain?

My son had an abdominal CT scan with contrast yesterday, the contrast he had to drink made him sick in the stomache, then last night with a sudden onset he had a sore throat stufffy nose, ear ache and i gave him benadryl. Today his ear hurts worse and ear drum red not swollen, sore throat, headache,chills, T 99.6. Can this be an allergic reaction or just sick???
Thu, 10 Sep 2020
Report Abuse
General & Family Physician 's  Response
Hi

The symptoms you have mentioned can occur due to an allergic reaction to the contrast. Benadryl contains antihistamine which will not cause the ear pain or swelling to worsen.Drowsiness or dizziness,dry mouth can occur commonly with benadryl. I would recommend you to visit your physician in order to rule out any allergic reactions.Antihistamines and a short course of corticosteroid will be required to reduce the reaction.Upper respiratory tract infection or sinusitis should also be ruled out.Antibiotic ear drops thrice a day will prevent any infections.


Hope I have answered your query. Let me know if I can assist you further.

Regards
Dr.Saranya Ramadoss, General and Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Are there any side effects of taking benadryl for stuffy nose,sore throat and ear pain?

Hi The symptoms you have mentioned can occur due to an allergic reaction to the contrast. Benadryl contains antihistamine which will not cause the ear pain or swelling to worsen.Drowsiness or dizziness,dry mouth can occur commonly with benadryl. I would recommend you to visit your physician in order to rule out any allergic reactions.Antihistamines and a short course of corticosteroid will be required to reduce the reaction.Upper respiratory tract infection or sinusitis should also be ruled out.Antibiotic ear drops thrice a day will prevent any infections. Hope I have answered your query. Let me know if I can assist you further. Regards Dr.Saranya Ramadoss, General and Family Physician